MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE Q4 SYS W/CORINZ 20; SUCTION ORAL SWAB

SAGE PRODUCTS LLC QCARE Q4 SYS W/CORINZ 20; SUCTION ORAL SWAB
Model Number 6464
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter discarded the involved product, however, provided a photograph for review.Evaluation of photograph revealed one suction oral swab missing the green foam head.The suction oral swab straw appears to have biting indentations in the straw.Trace amounts of green foam can be seen left on the end of the suction oral swab straw.A physical evaluation of the product could not be performed because the product was discarded by the reporter.Production history records could not be reviewed.A labeling review of the finished good was performed.The instructions for use state, ¿use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity.¿ the review of the label is adequate for the intended use of the device and did not contribute to the reported failure.The root cause could be attributed to user error related to biting and not using a bite block during use of the product.Due to the review of the photograph and review of the labeling, there is insufficient evidence to conclude the reported issue was attributable to a quality defect or manufacturing operations.Discarded by facility; photographs provided.
 
Event or Problem Description
Report received of a malfunction resulting in a suction oral swab disengagement.Oral care was performed by a nurse on a patient who was unable to follow commands.The reporter stated the patient bit down on the suction oral swab straw causing the straw and green foam to disengage inside the patient's mouth.Reporter stated the disengaged straw and green foam were successfully retrieved and no injury occurred.The reported issue occurred during initial use of the device and no bite block was in use during the reported issue.The device was discarded, however, a photograph was available.No lot information was provided.Although requested, no additional information was available.

Brand Name
QCARE Q4 SYS W/CORINZ 20
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key9294050
Report Number0001419181-2019-00014
Device Sequence Number11263225
Product Code JOL
UDI-Device Identifier50618029830772
UDI-Public50618029830772
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6464
Device Catalogue Number6464
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1